MAUDE Adverse Event Report: PRECISION SPINE, INC SURELOK MIS 3L; SCREWDRIVER

PRECISION SPINE, INC SURELOK MIS 3L; SCREWDRIVER
Catalog Number 63-9012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other - evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed by on (b)(6) 2023, in saudi arabia, utilizing the surlok mis 3l pedicle screw system.After inserting the screw, while pulling the perc screwdriver, short (63-9012) out, it got broken and small pieces stayed in the patient.The surgeon had to make an incision to take it out prior to closure and as a result there was a forty (40) minute delay to the procedure.This occurred on the final screw so no additional instrumentation was required following the malfunction of the driver.
 
Additional Manufacturer Narrative
H3 device evaluation - (b)(6) (collar, perc screw inserter) not returned for evaluation.However, the surface of the returned portion indicates a failure due to weld failure.Given the age of instrument, 7+ years, it is determined that no corrective action is required; product exceeded its expected service life cycle.Two-year complaint history review ((b)(6) 2021-(b)(6) 2023) found this to be the only report of this nature for this part number.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, utilizing the surlok mis 3l pedicle screw system.After inserting the screw, while pulling the perc screwdriver, short (b)(6) out, it got broken and small pieces stayed in the patient.The surgeon had to make an incision to take it out prior to closure and as a result there was a forty (40) minute delay to the procedure.This occurred on the final screw so no additional instrumentation was required following the malfunction of the driver.

Brand Name
SURELOK MIS 3L
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key18251243
Report Number3005739886-2023-00063
Device Sequence Number7116915
Product Code HXX
UDI-Device Identifier00840019919920
UDI-Public00840019919920
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number63-9012
Device Lot Number1183FR-R02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown